Alert archive / Connecticut / Frost Advisories in 2013

Frost Advisory 2, NWS New York, NY

April 21, 2013Suffolk County, New York; 4 counties in Connecticut

NWS New York, NY issued this frost advisory at Apr 21, 2013, 1:25 PM EDT for Suffolk County, New York; 4 counties in Connecticut. It took effect at Apr 22, 2013, 12:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2013, 1:25 PM EDT (17:25 UTC)
In effect from
Apr 22, 2013, 12:00 AM EDT
Expired
Apr 22, 2013, 6:00 AM EDT
In force
6 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 53 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -212 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-212 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WWUS71 KOKX 211725
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
125 PM EDT SUN APR 21 2013

...LATE NIGHT TEMPERATURES TO DROP TO NEAR FREEZING...

CTZ009>012-NYZ079-081-220100-
/O.NEW.KOKX.FR.Y.0002.130422T0400Z-130422T1000Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
125 PM EDT SUN APR 21 2013

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT
MONDAY.

* LOCATIONS...COASTAL SOUTHERN CONNECTICUT AND EASTERN LONG
  ISLAND.

* HAZARDS...GROUND TEMPERATURES APPROACHING FREEZING.

* TEMPERATURES...IN THE MID 30S.

* TIMING...THE COLDEST TEMPERATURES ARE EXPECTED BETWEEN 11 PM AND
  3 AM...AND THEN TEMPERATURES WILL BEGIN TO SLOWLY RISE AS
  EASTERLY WINDS INCREASE.

* IMPACTS...UNPROTECTED AND SENSITIVE VEGETATION COULD BE HARMED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MPS
2 follow-up statements
455 
WWUS71 KOKX 212338
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
738 PM EDT SUN APR 21 2013

...FROSTY CONDITIONS LATE TONIGHT...

CTZ009>012-NYZ079-081-221000-
/O.CON.KOKX.FR.Y.0002.130422T0400Z-130422T1000Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
738 PM EDT SUN APR 21 2013

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
EDT MONDAY...

* LOCATIONS...COASTAL SOUTHERN CONNECTICUT AND EASTERN LONG
  ISLAND.

* HAZARDS...GROUND TEMPERATURES AROUND FREEZING.

* TEMPERATURES...IN THE MID 30S.

* TIMING...THE COLDEST TEMPERATURES ARE EXPECTED BETWEEN 11 PM
  AND 3 AM...AND THEN TEMPERATURES WILL QUICKLY RISE AS EASTERLY
  WINDS INCREASE.

* IMPACTS...UNPROTECTED AND SENSITIVE VEGETATION COULD BE HARMED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
306 
WWUS71 KOKX 220954
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
554 AM EDT MON APR 22 2013

CTZ009>012-NYZ079-081-221100-
/O.EXP.KOKX.FR.Y.0002.000000T0000Z-130422T1000Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
554 AM EDT MON APR 22 2013

...FROST ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING...

TEMPERATURES HAVE FALLEN INTO THE MID TO UPPER 30S EARLY THIS
MORNING. HOWEVER...TEMPERATURES ARE NOT EXPECTED TO FALL ANY
FURTHER AND SHOULD QUICKLY WARM INTO THE UPPER 30S TO LOWER 40S.
THEREFORE...THE FROST ADVISORY WILL EXPIRE AT 6 AM.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Apr 21, 10:45 AM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Apr 21, 10:45 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1045 AM EDT SUN APR 21 2013

.SYNOPSIS...
STRONG HIGH PRESSURE BUILDS NORTHEAST OF THE AREA INTO MONDAY. WEAK
LOW PRESSURE IS EXPECTED TO MOVE UP THE EAST COAST MONDAY NIGHT WITH
AND THEN TRACK WELL EAST OF THE REGION TUESDAY THROUGH TUESDAY
NIGHT. ANOTHER FRONTAL SYSTEM WILL AFFECT THE REGION WED NIGHT INTO
EARLY THURSDAY. HIGH PRESSURE BUILDS BACK INTO THE AREA FOR THE END
OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WEAK SURGE OF CAA BEHIND DEPARTING COLD FRONT WILL HAVE NORTHERLY
WINDS BRIEFLY GUSTING TO 20-25 MPH. AS HIGH PRES BUILDS INTO THE
REGION BEHIND THE FRONT...WINDS WILL DIMINISH TO 5-10 MPH. WITH
THE HIGH BUILDING OVER THE AREA...WINDS WILL SHIFT TO THE EAST AND
SOUTHEAST BY THIS AFTERNOON.

CLEAR AND DRY.

HIGHS WILL TOP OFF IN THE LOW TO MID 50S...WHICH IS SEVERAL
DEGREES BELOW NORMAL FOR THIS TIME OF YEAR.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
HIGH PRESSURE TONIGHT PUSHES EAST. AS A RESULT...WINDS WILL SHIFT
TO THE EAST...RESULTING IN AN INCREASE IN MOISTURE. EXPECT AN
INCREASE IN MAINLY HIGH CLOUDS OVERNIGHT. TEMPERATURES TONIGHT
FALL INTO THE 20S AND 30S. WILL ONCE AGAIN HAVE PATCHY FROST IN
THE FORECAST BUT WILL HOLD OFF FOR NOW ON ANY FROST/FREEZE
HEADLINES FOR NOW.

MONDAY WILL REMAIN DRY WITH THE HIGH STILL TO THE NORTH. A COASTAL
LOW WILL DEVELOP SOUTH OF THE AREA AND TRACK NORTHWARD. EXPECT AN
INCREASE IN CLOUD COVER DURING THE DAY MONDAY AS THE LOW MOVES
CLOSER TO THE REGION. DAYTIME HIGHS ONCE AGAIN WILL REACH THE LOWER
TO MIDDLE 50S.

USED A MAV/MET BLEND FOR TEMPERATURES THROUGH THE SHORT TERM.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
OPERATIONAL/ENSEMBLE MEAN SOLUTIONS STILL SIGNALING A SOUTHERN
STREAM SHORTWAVE ROTATING UP THE COAST...WITH ACCOMPANYING
SOUTHERN LOW APPROACHING THE REGION MONDAY NIGHT INTO TUESDAY.
THERE IS STILL GOOD CLUSTERING BETWEEN OPER AND ENSEMBLE MEAN
SOLUTIONS FOR LOW PRESSURE TRACKING EAST OF THE 40/70 LAT/LON WITH
ONLY FRINGE IMPACTS FOR THE AREA...WITH ONLY THE OPER GEM/ENSEMBLE
MEAN TRACKING THE LOW OVER THE 40/70 BENCHMARK AND BRINGING A
SIGNIFICANT RAIN EVENT. THE GEM TRADITIONALLY OVER INTENSIFIES
THESE SYSTEM OF SUB-TROPICAL ORIGIN...SO IT HAS BEEN RULED AN
OUTLIER. HAVE CONTINUED WITH CHANCE POPS...BUT TRENDED DOWNWARD TO
LOW CHANCE MON NIGHT INTO TUES EVE. MAIN IMPACT AT THIS TIME
APPEARS TO BE BREEZY CONDITIONS MON THRU TUE. ONSHORE FLOW AND
CLOUDY CONDS WITH THIS LOW WILL LIKELY HAVE TEMPS REMAINING BELOW
SEASONABLE ON TUE.

MODELS IN GOOD AGREEMENT WITH BRIEF RIDGING IN THE WAKE OF THE
COASTAL LOW TUES NIGHT/EARLY WED...BEFORE A SUBSEQUENT NORTHERN
STREAM SHORTWAVE AND ACCOMPANYING FRONTAL SYSTEM AFFECTING THE
REGION LATE WED INTO THU MORNING TIME PERIOD. WITH MODELS CONVERGING
ON FRONTAL TIMING HAVE INCREASED POPS TO HIGH CHANCE. CANT RULE OUT
SOME EMBEDDED CONVECTION BASED ON PATTERN...PARTICULARLY FAR
WESTERN SECTIONS...BUT WILL EAVE OUT AT THIS POINT. SOUTHERLY FLOW
AHEAD OF THE FRONTAL SYSTEM SHOULD HELP TEMPS REBOUND TO NEAR
SEASONABLE ON WED.

THEREAFTER...DECENT MODEL AGREEMENT EXIST FOR UPPER FLOW BECOMING A
BIT MORE ZONAL WITH HIGH PRESSURE BUILDING BACK IN FOR THE END OF
THE WEEK/SAT PERIOD. IF THIS HOLDS TRUE...DRY CONDITIONS AND TEMPS
MODERATING TOWARDS SEASONABLE WOULD BE REALIZED.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
HIGH CONFIDENCE VFR TODAY THROUGH TONIGHT WITH HIGH PRESSURE
MOVING THROUGH THE REGION.

WINDS MAIN CONCERN TODAY. OCCASIONAL GUSTS UP TO 20 KTS PSBL
THROUGH 17Z...WITH WINDS THEN DIMINISHING TO BETWEEN 8 TO 10 KTS
FOR THE AFTN. WINDS SHIFT FROM A NLY FLOW TO ELY THIS
AFTN...MOD CONFIDENCE ON TIMING...WITH PSBL SHIFTS +/- 1-2 HOURS
THAN IN TAFS. IN GENERAL...EXPECT A QUICK SHIFT FROM N TO E
BETWEEN 19Z TO 23Z.

FEW MID TO HIGH LEVEL CLOUDS EXPECTED...WITH GRADUALLY INCREASING
COVERAGE TONIGHT.

.OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...
.MONDAY...VFR...EXCEPT MVFR OR LOWER POSSIBLE MONDAY NIGHT IN
RAIN. EAST WINDS 15-20 KT WITH 20-25 KT GUSTS.
.TUESDAY...MAINLY VFR BUT MVFR OR LOWER POSSIBLE EARLY IN RAIN.
NORTHEAST WINDS AROUND 15 KT.
.TUESDAY NIGHT...MAINLY VFR.
.WEDNESDAY...MAINLY VFR EXCEPT MVFR OR LOWER IN LATE DAY -SHRA
AND POSSIBLE -TSRA. SOUTH WINDS 15-20 KT.
.THURSDAY...MVFR OR LOWER IN LINGERING -SHRA EARLY...IMPROVING TO
VFR BY AFTERNOON. WEST WINDS 5-10 KT.

&&

.MARINE...
WILL CANCEL THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT EAST OF
FIRE ISLAND INLET AS WINDS/SEAS FELL BELOW CRITERIA. GENERALLY
TRANQUIL CONDS FOR THE REST OF THE DAY AND INTO THIS EVENING AS
HIGH PRESSURE BUILDS OVERHEAD.

WINDS AND SEAS ON THE OCEAN ARE LIKELY TO BUILD BACK TO SCA LEVELS
ON MON AS THE GRADIENT TIGHTENS BETWEEN A STRONG HIGH TO THE NORTH
AND A WEAK LOW APPROACHING FROM THE SOUTH. SCA CONDS ARE POSSIBLE ON
ALL WATERS MON INTO TUE...AND LIKELY ON THE OCEAN.

WINDS ARE EXPECTED TO DIMINISH TUES NIGHT...BUT OCEAN SEAS MAY
REMAIN AT SCA LEVELS INTO MIDWEEK WITH CONTINUED EASTERLY SWELLS.
WINDS COULD COME BACK UP TO SCA LATE WED/WED NIGHT AHEAD OF A
FRONTAL SYSTEM.

&&

.HYDROLOGY...
THE PROBABILITY FOR SIGNIFICANT RAINFALL IS LOW THROUGH THE NEXT 7
DAYS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...BC/NV
NEAR TERM...BC/MPS
SHORT TERM...BC
LONG TERM...NV
AVIATION...PW
MARINE...BC/MPS/NV
HYDROLOGY...BC
Hazardous weather outlook, Apr 21, 1:25 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
125 PM EDT SUN APR 21 2013

CTZ009>012-NYZ079-081-221000-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
125 PM EDT SUN APR 21 2013

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NJZ002-004-006-103>108-NYZ067>075-078-080-176>179-221000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
125 PM EDT SUN APR 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-221000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
125 PM EDT SUN APR 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 1:16 PM EDTSmall Craft AdvisoryOKX4 days

Nearby

Frost Advisories in Connecticut, 2013Frost Advisories in New York, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.